# SDR 2003FA0001184

- Difficulty date: October 7, 2003
- Submitted: November 20, 2003
- Operation: General aviation
- Engine: Lyc TIO540V2AD
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connecting Rod
- Condition: Broken
- Location: Nr 5 Cylinder
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

FOUND NR 5 CYLINDER LT ENGINE DETACHED FROM THE CASE.  ALL CYLINDER BASE STUDS AND THE THRU BOLTS BROKEN OR PULLED OUT OF CRANKCASE.  PIECES OF THE CRANKCASE WERE ALSO BROKEN AWAY IN THE AREA OF THE CYLINDER MOUNTING BASE.  BOTH ROD BOLTS WERE ALSO BROKEN AND CONNECTING ROD CAP WAS SEVERELY DISTORTED.  THE CYLINDER CONTAINED VERY MINOR DAMAGE AND NO VALVE DAMAGE.  AIRCRAFT WAS IN NORMAL CRUISE FLIGHT WHEN OPERATOR NOTICED CYLINDER TEMP WAS COLD.  THEN REPORTED ENGINE BEGAN RUNNING ROUGH AND SHUT IT DOWN.  PROBABLE CAUSE MY BE FAILURE OF ONE ROD END BOLT CAUSING THE FAILURE OF THE OTHER BOLT.(K)
